Constant rate PCPs for circuit-SAT with sublinear query complexity

Ben-Sasson, Eli and Kaplan, Yohay and Kopparty, Swastik and Meir, Or and Stichtenoth, Henning (2016) Constant rate PCPs for circuit-SAT with sublinear query complexity. Journal of the ACM, 63 (4). pp. 1-57. ISSN 0004-5411 (Print) 1557-735X (Online)

Full text not available from this repository. (Request a copy)


The PCP theorem [Arora et al. 1998; Arora and Safra 1998] says that every NP-proof can be encoded to another proof, namely, a probabilistically checkable proof (PCP), which can be tested by a verifier that queries only a small part of the PCP. A natural question is how large is the blow-up incurred by this encoding, that is, how long is the PCP compared to the original NP-proof? The state-of-the-art work of Ben-Sasson and Sudan [2008] and Dinur [2007] shows that one can encode proofs of length n by PCPs of length n·poly log n that can be verified using a constant number of queries. In this work, we show that if the query complexity is relaxed to nε, then one can construct PCPs of length O(n) for circuit-SAT, and PCPs of length O(t log t) for any language in NTIME(t). More specifically, for any ε > 0, we present (nonuniform) probabilistically checkable proofs (PCPs) of length 2O(1/ε)·n that can be checked using nε queries for circuit-SAT instances of size n. Our PCPs have perfect completeness and constant soundness. This is the first constant-rate PCP construction that achieves constant soundness with nontrivial query complexity (o(n)). Our proof replaces the low-degree polynomials in algebraic PCP constructions with tensors of transitive algebraic geometry (AG) codes. We show that the automorphisms of an AG code can be used to simulate the role of affine transformations that are crucial in earlier high-rate algebraic PCP constructions. Using this observation, we conclude that any asymptotically good family of transitive AG codes over a constant-sized alphabet leads to a family of constant-rate PCPs with polynomially small query complexity. Such codes are constructed in the appendix to this article for the first time for every message length, building on an earlier construction for infinitely many message lengths by Stichtenoth [2006].
Item Type: Article
Additional Information: This is the full version of the paper (with same title) presented at FOCS, 2013
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Engineering and Natural Sciences > Basic Sciences > Mathematics
Faculty of Engineering and Natural Sciences
Depositing User: Henning Stichtenoth
Date Deposited: 31 Jan 2017 11:54
Last Modified: 31 Jan 2017 11:54

Actions (login required)

View Item
View Item